MAUDE Adverse Event Report: TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 90338
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject microcatheter was returned with the retriever used in the procedure.There was no packaging returned with the devices, therefore it cannot be confirmed that the correct device was returned.During visual inspection, there was blood noted within the hub/rhv.There was some dried blood proximal end of catheter shaft.There were no other visual anomalies noted to the device.During functional testing, the catheter was flushed, and blood exited.An attempt was made top advance the retriever into the hub, but it was not possible due to blood at the proximal end of the catheter.A patency mandrel was unable to be advanced beyond the proximal end of the catheter.The catheter was cut to identify the occlusion at the proximal end and some of the ptfe inner lining was noted to have been peeled off at the end of the catheter shaft.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.It is probable that the inner ptfe lining peeled due to the difficulty experienced in advancing the retriever to the catheter hub.An assignable cause of procedural factors will be assigned to the reported event and to the analyzed events, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that the during the procedure, the subject catheter was used to approach the lesion site.A retriever was then attempted to approach afterward but was stuck at the hub of the subject catheter.Physician then proceeded to remove the stuck retriever and replaced it with a similar product.The procedure was completed successfully and no clinical consequences was noted to the patient.Analysis of the returned subject catheter revealed that the ptfe inner lining peeling at the proximal end of the subject catheter shaft was peeling.Therefore, based on this information the event is deemed reportable with an awareness date of (b)(6) 2021.No clinical consequences were reported to the patient due to this event.

Brand Name
TREVO TRAK 21 MICROCATHETER 162CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11376313
Report Number3012931345-2021-00037
Device Sequence Number3847342
Product Code DQO
UDI-Device Identifier07613327313956
UDI-Public07613327313956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Model Number90338
Device Catalogue Number90338
Device Lot Number45888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1